Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 8, NWS Tampa Bay, FL

May 6, 2007Polk County, Florida

NWS Tampa Bay, FL issued this tornado warning at May 6, 2007, 4:55 PM EDT for Polk County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 4:55 PM EDT (20:55 UTC)
Expired
May 6, 2007, 5:15 PM EDT
In force
20 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:00 PM EDTHAIL 0.88Loughman, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 062054
TORTBW
FLC105-062115-
/O.NEW.KTBW.TO.W.0008.070506T2055Z-070506T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
455 PM EDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL POLK COUNTY IN FLORIDA.

* UNTIL 515 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 6 MILES NORTHEAST OF HAINES CITY...MOVING SOUTH AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  HAINES CITY BY 505 PM EDT.
  LAKE WALES BY 515 PM EDT.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT...
SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD
WITH YOUR HANDS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139

$$

57
3 follow-up statements
000 
WWUS52 KTBW 062101
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 PM EDT SUN MAY 6 2007

FLC105-062115-
/O.CON.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/
POLK-
501 PM EDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL
POLK COUNTY...

AT 450 PM EDT...THE PUBLIC REPORTED PENNEY SIZE HAIL WITH THIS
STORM.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS NOW
6 MILES NORTHEAST OF HAINES CITY...MOVING SOUTH AT 20 MPH.

THE TORNADO WILL BE NEAR...
  DAVENPORT BY 500 PM EDT.
  HAINES CITY BY 505 PM EDT.
  LAKE HAMILTON BY 515 PM EDT.

THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139

$$

57
000 
WWUS52 KTBW 062106
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EDT SUN MAY 6 2007

FLC105-062115-
/O.CON.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/
POLK-
505 PM EDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL
POLK COUNTY...

THE TORNADO WILL BE NEAR...
  WAVERLY.
  LAKE WALES BY 515 PM EDT.

SEVERAL REPORTS OF PENNY SIZE HAIL HAVE BEEN REPORTED WITH THIS 
STORM.


PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139

$$
000 
WWUS52 KTBW 062115
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
512 PM EDT SUN MAY 6 2007

FLC105-062122-
/O.EXP.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/
POLK-
515 PM EDT SUN MAY 6 2007

...THE TORNADO WARNING FOR CENTRAL POLK COUNTY HAS EXPIRED...

AT 515 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO 
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

&&

LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 1:15 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 6, 1:15 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
115 PM EDT SUN MAY 6 2007

...LARGE HAIL AND DAMAGING THUNDERSTORM WINDS POSSIBLE THIS
AFTERNOON AND EARLY EVENING...

.SHORT TERM (TONIGHT - TUESDAY)...WEST COAST SEA BREEZY CURRENTLY
ALONG OR JUST EAST OF INTERSTATE 75 FROM FORT MYERS TO THE
BROOKSVILLE EXIT...THEN CURVES BACK TO CHIEFLAND IN LEVY COUNTY.
CUMULUS ARE POPPING SO SHOULD HAVE SCATTERED THUNDERSTORMS
DEVELOPING ALONG SEA BREEZY BETWEEN 2-4 PM. BACK DOOR COLD FRONT
WILL PASS THROUGH JACKSONVILLE IN NEXT COUPLE OF HOURS AND WILL
REACH THE VILLAGES AREA BETWEEN 6-8 PM. INTERACTION BETWEEN FRONT
AND SEA BREEZE CONVECTION MAY LEAD TO A MCS DEVELOPING OVER POLK
COUNTY BY LATE EVENING...MOVING SOUTHEAST THROUGH INTERIOR
COUNTIES. WILL HAVE TO WATCH FOR THIS POSSIBILITY. MAIN THREAT TO
BE PENNY TO QUARTER SIZE HAIL AND DAMAGING DOWN BURST WINDS WITH A
FEW OF THE STORMS. CONVECTION DIMINISHES AROUND SUNSET WITH GUSTY
NORTHEAST WINDS OVERSPREADING AREA TONIGHT. BAND OF LOW CLOUDS
BEHIND FRONT MAY LEAD TO A BRIEF SPRINKLE. DRY AIR COMES IN BY
MORNING WITH DECREASING CLOUDS.

HIGH PRESSURE BUILDS IN MONDAY AS LARGE WINTER-LIKE SURFACE LOW
STRENGTHENS ABOUT 450 MILES EAST OF JACKSONVILLE BY EVENING. THIS
LOW MAINTAINS IT/S STRENGTH AND MOVES WESTWARD TO ABOUT 250 MILES
EAST OF JACKSONVILLE BY TUESDAY AFTERNOON. NEXT COUPLE OF DAYS TO
BE BREEZY AND COOLER THAN THE PAST FEW.

&&

.LONG TERM (TUESDAY NIGHT - SUNDAY)...GFS/DGEX/ECMWF ALL BEGIN THE
PERIOD IN GOOD AGREEMENT ALOFT...WITH A LOW OVER/JUST OFF THE GA/SC
COAST. THEY MEANDER THE LOW IN PLACE UNTIL THU WHEN THE GFS OPENS
THE LOW INTO A TROUGH OVER THE MID-ATLANTIC COAST...THE DGEX MOVE IT
INLAND OVER GA/SC...AND THE ECMWF DROPS IT SOUTH TO THE NORTHERN
BAHAMAS. TO THE WEST THE MODELS ARE A LITTLE MORE CONSISTENT WITH A
TROUGH DROPPING SOUTH...OVER THE CENTRAL OR SOUTHERN PLAINS. ON FRI
THE GFS HAS THE TROUGH OVER THE ATLANTIC COASTAL WATERS WHILE THE
DGEX & ECMWF KEEPS TROUGHINESS OVER THE SE U.S.  THE PLAINS TROUGH
MOVES TO THE CENTRAL COAST COAST SAT AND THEN THE SOUTHEASTERN SATES
SUN.

AT THE SURFACE THE THREE MODELS KEEP THE LOW NEAR GA/SC...WITH WEAK
HIGH PRESSURE OVER THE GULF...THROUGH THU. ON FRI THE DGEX MOVES THE
LOW NORTH WHILE THE GFS/ECMWF WEAKEN IT AS IT DRIFTS SOUTH WITH HIGH
PRESSURE CONTINUING OVER THE GULF. THIS HIGH DRIFTS EAST SAT ACROSS
THE STATE AND THEN SHIFTS SOUTHWARD IN ADVANCE OF A FRONTAL TROUGH
THAT SAGS ACROSS THE SE U.S. AND EAST GULF SUN.

WHILE THERE IS SOME UNCERTAINTY IN THE TRACK OF THE ATLANTIC SYSTEM
ESPECIALLY AFTER THU IT APPEARS TO REMAIN FAR ENOUGH AWAY TO HAVE NO
MAJOR IMPACT TO THE FORECAST FOR MUCH OF THE PERIOD. A STABLE AND
DRY AIR MASS WILL INITIALLY FILTER IN ON A COOL NW FLOW. TEMPERATURES
START OFF MID WEEK BELOW AVERAGE BUT THEN GRADUALLY WARM AS THE GULF
HIGH BUILDS AND THEN MOVES EAST WITH A MORE WESTERLY LOW LEVEL FLOW.
THE APPROACHING TROUGH FROM THE WEEK WILL PROVIDE A SLIGHT CHANCE
OF TSTM SUN.

&&

.MARINE...WINDS AND SEAS FORECAST TO PICK UP RAPIDLY NORTH OF TARPON
SPRING EARLY THIS EVENING...THEN SPREAD SOUTH ACROSS ALL WATERS
OVERNIGHT. SMALL CRAFT ADVISORY STARTS AT 10 PM. WILL BE SLOW TO
BRING SEAS AND WINDS DOWN SO LEFT SMALL CRAFT EXERCISE CAUTION IN
PLACE DURING DAYLIGHT HOURS ON MONDAY. LARGE LOW OFF NE FL COAST
TO DRIFT INTO PENINSULA THURSDAY AND WEAKEN. COASTAL WATERS ARE ON
THE DRY SIDE OF THE LOW

&&

.AVIATION...VFR WITH THE DEVELOPING SEA BREEZE PUSHING A WEAK CU
FIELD INLAND. AREA AIRPORTS ARE CONVECTION FREE ALTHOUGH THERE A
COUPLE OF SHRA NEAR THE KMIA END OF TWB116. EXPECT CONVECTION TO
BECOME SCATTERED AROUND 18Z AND THEN DIMINISH SOME AFTER SUNSET.
THE ONSHORE FLOW WILL LIMIT IMPACTS AT COASTAL AIRPORTS BUT INLAND
MAY SEE MVFR TO LCL IFR IN TSTMS.

&&

.FIRE WEATHER...EXPECT 2 TO 3 HOURS OF HUMIDITY BELOW 35 PERCENT
BUT SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS COULD MEAN A RED
FLAG WARNING FOR MONDAY AFTERNOON. FIRE WEATHER WATCH CONTINUES
AND WILL LET NEXT SHIFT MAKE WARNING DECISION TO MAKE SURE DRY AIR
INDEED DROPS DEW POINTS INTO THE 40S TO AROUND 50. TUESDAY IS A
CLOSE CALL. LARGE LOW OFF NORTHEAST FLORIDA COAST COULD KEEP MORE
CLOUDS IN AREA AND THAT WOULD KEEP HUMIDITY ABOVE 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  64  81  56  78 /  20   0   5  10
FMY  66  83  58  81 /  30  10   5  10
GIF  63  79  56  80 /  30   0   5  10
SRQ  66  81  58  78 /  20   5   5  10
BKV  60  80  49  78 /  20   0   5  10
SPG  67  80  64  78 /  20   0   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM
     EDT MONDAY FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM
     INCLUDING TAMPA BAY.

     SMALL CRAFT EXERCISE CAUTION FROM MONDAY MORNING THROUGH MONDAY
     EVENING FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM
     INCLUDING TAMPA BAY.

&&

SHORT TERM...NOAH
LONG TERM/AVIATION....RKR
Hazardous weather outlook, May 6, 5:50 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EDT SUN MAY 6 2007

FLZ039-042-043-048>052-055>057-060>062-065-061500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
550 AM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING ALONG THE SEA BREEZE BOUNDARY AND AHEAD OF A BACK
DOOR COLD FRONT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL
BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL. A FEW OF THESE STORMS COULD BECOME SEVERE AND CONTAIN
LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO.
IF OUTSIDE AND YOU SEE SIGNS OF A DEVELOPING THUNDERSTORM...MOVE
INDOORS AND STAY AWAY FROM WINDOWS AND DOORS.

RESIDENTS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD STAY TUNED
TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR LATER
STATEMENTS AND POSSIBLE WATCHES OR WARNINGS.

...WIND AND SEA IMPACT...
STRONG HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE COLD
FRONT TONIGHT INCREASING WINDS OUT OF THE NORTHEAST AT 20 TO 25
KNOTS WITH RAPIDLY INCREASING SEAS. SMALL CRAFT OPERATORS PLANNING
TRIPS TONIGHT MAY WANT TO POSTPONE THEM AS WINDS AND SEAS WILL BE
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...WIND AND SEA IMPACT...
NORTHEASTERLY WINDS WILL GRADUALLY DECREASE ON MONDAY...BUT ARE
EXPECTED TO REMAIN AT SMALL CRAFT EXERCISE CAUTION CRITERIA INTO
MONDAY NIGHT.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR WILL OVERSPREAD THE REGION MONDAY COMBINED WITH
BREEZY NORTHEASTERLY WINDS CAUSING DANGEROUS FIRE WEATHER
CONDITIONS. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR
MONDAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. THESE
CONDITIONS MAY CONTINUE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

PRC

In the hours before

Special weather statement, May 6, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 PM EDT SUN MAY 6 2007

FLZ042-061945-
CITRUS-
302 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL CITRUS
COUNTY...

STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 25 MPH...WILL AFFECT
BEVERLY HILLS...CITRONELLE...CITRUS SPRINGS...LECANTO...HERNANDO...
CRYSTAL RIVER...AND INVERNESS...UNTIL 345 PM EDT. GUSTY WINDS UP TO
40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM
Special weather statement, May 6, 3:13 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT SUN MAY 6 2007

FLZ042-043-062000-
SUMTER-CITRUS-
313 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORM WILL AFFECT NORTHERN AND CENTRAL SUMTER AND
EXTREME EASTERN CITRUS COUNTIES...

A THUNDERSTORM...MOVING SOUTH AT 20 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING LAKE PANASOFFKEE AND WILDWOOD...UNTIL 400 PM EDT.
GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER
IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

AR
Special weather statement, May 6, 4:00 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT SUN MAY 6 2007

FLZ043-048-049-052-062045-
POLK-SUMTER-HERNANDO-PASCO-
400 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN SECTIONS OF HERNANDO AND
PASCO COUNTIES AS WELL AS NORTHERN POLK AND SOUTHERN SUMTER
COUNTIES...

STRONG THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT RIDGE
MANOR...LACOOCHEE...CROOM...DADE CITY NORTH AND DADE CITY...UNTIL
445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM MAY PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM
Special weather statement, May 6, 4:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
420 PM EDT SUN MAY 6 2007

FLZ043-062100-
SUMTER-
420 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL SUMTER
COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING WILDWOOD AND BUSHNELL...UNTIL 500 PM EDT.
GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER
IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

AR
Special weather statement, May 6, 4:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
433 PM EDT SUN MAY 6 2007

FLZ052-056-062130-
HARDEE-POLK-
433 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS PRODUCING EXCESSIVE LIGHTNING WILL AFFECT
MOST OF POLK COUNTY AND PORTIONS OF NORTHERN HARDEE COUNTY...

THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING LAKELAND...POLK CITY AND FORT MEADE...UNTIL 530 PM
EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN
FROM USING ELECTRICAL APPLIANCES. THESE STORMS WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

AR
Special weather statement, May 6, 4:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
435 PM EDT SUN MAY 6 2007

FLZ042-062115-
CITRUS-
435 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND EASTERN SECTIONS OF
CITRUS COUNTY...

STRONG THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT BEVERLY
HILLS...CITRUS SPRINGS....LACANTO...AND INVERNESS...UNTIL 515 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:00 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter23 hr
May 6, 3:40 PM EDTSpecial Marine WarningTBW65 min
May 6, 3:46 PM EDTSevere Thunderstorm WarningTBWSumter22 min
May 6, 4:40 PM EDTSevere Thunderstorm WarningTBWPolk35 min
May 6, 4:45 PM EDTSevere Thunderstorm WarningTBWPolk30 min
May 6, 5:06 PM EDTSevere Thunderstorm WarningTBWCitrus39 min
May 6, 5:16 PM EDTSevere Thunderstorm WarningTBWPolk29 min
May 6, 5:39 PM EDTTornado WarningTBWPolk21 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.